Alert archive / Maine / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 27, 2003, 5:56 PM EDT for Penobscot County, Maine. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2003, 5:56 PM EDT (21:56 UTC)
- Expired
- Jun 27, 2003, 6:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Penobscot County, ME
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCAR 272156
SVRCAR
MEC019-272230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
556 PM EDT FRI JUN 27 2003
THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A NEW
* SEVERE THUNDERSTORM WARNING FOR...
PENOBSCOT COUNTY IN EAST CENTRAL MAINE
* UNTIL 630 PM EDT
* AT 553 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS...
STRETCHING FROM 14 MILES NORTH OF SHIN POND TO MILLINOCKET. THE
LINE WAS MOVING EAST AT 20 MPH.
* SPECIFIC LOCATIONS LIKELY TO BE AFFECTED THROUGH 630 PM EDT...
MILLINOCKET... SHIN POND... EAST MILLINOCKET...
MEDWAY... PATTEN...
INTENSE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
$$
LAT...LON 4577 6843 4559 6844 4553 6877 4595 6870
4638 6871 4638 6844 4602 6844
COBB
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:53 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 27, 3:53 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
353 PM EDT FRI JUN 27 2003
.SYNOPSIS...A COLD FRONT WILL CROSS THE AREA THIS EVENING ACCOMPANIED
BY SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD ACROSS FROM THE
WEST ON SATURDAY. A WEAK COLD FRONT WILL APPROACH THE REGION FROM THE WEST
SUNDAY.
DISCUSSION...THUNDERSTORMS STARTING TO FIRE AHEAD OF COLD FRONT AT TIME.
SEVERE THUNDERSTORM WATCH 597 IN EFFECT UNTIL 8 PM EDT FOR ALL ZONES EXCEPT
WASHINGTON AND COASTAL HANCOCK COUNTIES. THE COLD FRONT WILL MOVE EAST
ACROSS THE REGION TONIGHT.
EXPECT ANY LINGERING SHOWERS DOWNEAST TO END EARLY SATURDAY WITH MOSTLY
SUNNY SKIES DEVELOPING ALL AREAS. NOT NEARLY AS HOT SATURDAY AS THE LAST
COUPLE DAYS WITH TEMPS MID 70S TO NEAR 80 NORTH AND LOW TO MID 80S
DOWNEAST. SATURDAY NIGHT SHOULD CONTINUE MAINLY CLEAR WITH TEMPERATURES
FALLING INTO THE 50S ALL AREAS.
ON SUNDAY WEAK COLD FRONT/SHORT WAVE WILL APPROACH THE REGION FROM THE
WEST. LOOKS AS IF ANY PRECIPITATION WILL HOLD OFF TIL SUNDAY NIGHT. WILL
CONTINUE LIKELY POPS NORTH SUNDAY NIGHT WITH CHANCE POPS DOWNEAST. WITH
UPPER TROF AXIS STILL BACK TO THE WEST EARLY MONDAY WILL CONTINUE CHANCE
POPS ALL AREAS.
EXTENDED...WILL FORECAST DRY CONDITIONS FOR NOW AS WEAK RIDGING STARTS
TO TAKE OVER. COULDNT RULE OUT SOME SCT SHOWERS MAINLY ACROSS NORTHERN
AREAS AROUND THE THURSDAY TIME FRAME AS THIS AREA WILL BE CLOSE TO BOUNDARY
TO THE NORTH. WITH LOW CONFIDENCE WILL OPT TO LEAVE FORECAST DRY FOR NOW.
MARINE...NO HEADLINES ANTICIPATED NEXT SEVERAL DAYS.
AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF SITES. EXPECT SOME
THUNDERSTORMS TO POSSIBLY AFFECT ALL TAF SITES THROUGH EARLY THIS
EVENING.
.CAR...SEVERE THUNDERSTORM WATCH 597 IN EFFECT UNTIL 8 PM EDT ZONES
1>6,10>11,15>16,31.
DUDAHazardous weather outlook, Jun 27, 6:20 AM EDT, 11 hours 36 minutes before
MEZ001>006-010-011-015>017-029>032-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 620 AM EDT FRI JUN 27 2003 HAZARDOUS WEATHER OUTLOOK FOR THE FOLLOWING COUNTIES IN NORTHERN AND DOWNEAST MAINE... AROOSTOOK... HANCOCK... NORTHERN SOMERSET... PENOBSCOT... PISCATAQUIS... WASHINGTON. .DAY ONE...TODAY A COLD FRONT WILL ENTER NORTHWEST MAINE LATE THIS AFTERNOON AND SLOWLY CROSS THE STATE THIS EVENING AND THEN OFF THE COAST JUST BEFORE MIDNIGHT. THIS COLD FRONT WILL PRODUCE SHOWERS AND SCATTERED THUNDERSTORMS AS IT CROSSES THE STATE. A FEW OF THE THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL AND SMALL HAIL ESPECIALLY OVER NORTHERN AND WESTERN PORTIONS OF THE REGION. PRIOR TO THE ARRIVAL OF THE COLD FRONT...MANY LOCATIONS NORTH OF THE IMMEDIATE COAST WILL ENDURE ONE LAST DAY OF HEAT AND HUMIDITY WITH TEMPERATURES APPROACHING OR JUST EXCEEDING 90 DEGREES AND HEAT INDICES THAT MAY LOCALLY EXCEED 95. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY INTO THIS EVENING... ESPECIALLY ACROSS THE NORTH AND WESTERN MOUNTAINS WHERE HIGHER TERRAIN AND THE HEAT OF THE DAY WILL DESTABILIZE THE ATMOSPHERE THE GREATEST. STAY TUNED TO NOAA WEATHER RADIO...FOR THE LATEST STATEMENTS AND WARNINGS. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.NWS.NOAA.GOV/ER/CAR. VJN
In the hours before
Special weather statement, Jun 27, 2:04 PM EDT, 3 hours 52 minutes before
MEZ001>006-010-011-015-031-280600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 204 PM EDT FRI JUN 27 2003 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT FOR NORTHERN AND CENTRAL MAINE INCLUDING BANGOR... A COLD FRONT STRETCHING FROM EASTERN QUEBEC TO EASTERN NEW YORK WILL PUSH EASTWARD INTO MAINE THIS EVENING. STRONG THUNDERSTORMS OVER PORTIONS OF WESTERN MAINE WILL SPREAD EAST AFTER 400 PM EDT. SHOWERS AND THUNDERSTORMS WILL END TONIGHT AS THE COLD FRONT PUSHES THROUGH WITH MORE SEASONABLE WEATHER FOR TOMORROW. THUNDERSTORM COVERAGE WILL BE SCATTERED IN NATURE. HOWEVER A FEW STORMS WILL PRODUCE DAMAGING WINDS FROM 60 TO 75 MPH. HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY ANY SEVERE STORMS. STAY TUNED TO NOAA WEATHER RADIO FOR ANY SEVERE WEATHER INFORMATION. COBB
Special weather statement, Jun 27, 3:37 PM EDT, 2 hours 19 minutes before
MEZ001>005-010-011-031-272030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
337 PM EDT FRI JUN 27 2003
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PISCATAQUIS
COUNTIES...
AT 332 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM CLAYTON LAKE TO 6
MILES SOUTHEAST OF GREENVILLE. THE LINE WAS MOVING EAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 430 PM EDT INCLUDE...
LOBSTER LAKE... CLAYTON LAKE... CAUCOMGOMOC LAKE...
GREENVILLE... MONSON... BLANCHARD...
KOKADJO... CHESUNCOOK... TAMWAY...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4666 6975 4514 6983 4526 6878 4681 6873
HEWITT/CALDERON
NNNNSpecial weather statement, Jun 27, 4:45 PM EDT, 1 hour 11 minutes before
MEZ001-002-004-272200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
445 PM EDT FRI JUN 27 2003
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND AROOSTOOK
COUNTIES...
AT 443 PM EDT...DOPPLER WEATHER RADAR INDICATED A STRONG
THUNDERSTORM WITH GUSTY WINDS 10 MILES EAST OF CHURCHILL DAM. THE
STORM WAS MOVING NORTHEAST AT 20 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
RUSSEL CROSSING... PORTAGE... ASHLAND...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT. STAY
TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO FOR THE LATEST
SEVERE WEATHER INFORMATION.
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4652 6943 4625 6906 4674 6817 4711 6859
HEWITT/CALDERON
NNNNThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:59 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 61 min |
| Jun 27, 5:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 57 min |
| Jun 27, 6:15 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 45 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.